Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 101, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 4, 2002, 6:34 PM CDT for Motley County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2002, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 4, 2002, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Motley County, TX
The radar
The Lubbock radar (KLBB), 104 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4073 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 042334 SVRLBB TXC345-050015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 634 PM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOTLEY COUNTY IN NORTHWEST TEXAS * UNTIL 715 PM CDT * AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS 13 MILES SOUTH OF FLOMOT...OR ABOUT 14 MILES WEST OF MATADOR...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... FLOMOT... MATADOR... NORTHFIELD... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3430 10103 3384 10104 3385 10054 3431 10053
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:48 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 4, 3:48 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT TUE JUN 4 2002 UPPER LOW OVER WESTERN NEW MEXICO ATTM AS INDICATED BY LATEST WATER VAPOR LOOP AND TRANSLATING SLOWLY EASTWARD. ALSO HAVE A PLUME OF SUBTROPICAL MOISTURE RUNNING FROM BAJA ACROSS MEXICO AND INTO SOUTHWEST TEXAS. SATELLITE ALSO SHOWS A PIECE OF ENERGY ALONG BASE OF TROUGH ATTM MOVING INTO FAR WEST TEXAS AND THIS FEATURE TO MOVE INTO FA DURING THE EVENING HOURS. MODELS IN FAIRLY GOOD AGREEMENT WITH UPPER TROUGH...HOWEVER THEY SLOW THE TROUGH DOWN AND KEEP IT WEST OF THE FA...THEN GRADUALLY SHEAR IT OUT ACROSS THE FA NEXT 48 HOURS. ANOTHER FACTOR THAT WILL COME INTO PLAY THIS EVENING IS SURFACE FRONT MOVING INTO THE FA AND SHARPENING DRYLINE OVER THE WESTERN SOUTH PLAINS ATTM. HIGH CAPE OVER THE AREA WITH RUC INDICATING SBCAPE 4000-5000 J/KG...GOOD CONVERGENCE ALONG THE DRYLINE AND UNSTABLE AIRMASS. LOCALLY HEAVY RAIN POSSIBLE TONIGHT MOST AREAS WITH BEST CHANCE LOW ROLLING PLAINS WHERE PW VALUES HIGHEST. SEVERE STORMS ALSO LIKELY THROUGH THE EVENING HOURS WITH LARGE HAIL THREAT...SO WILL WORD FORECAST ACCORDINGLY. SEE SPC SWODY1 FOR FURTHER DETAILS. WILL KEEP HIGH POPS GOING TONIGHT WITH BOUNDARY IN AREA...LEFT EXIT REGION OF 80KT 25H JET STREAK TO MOVE ACROSS FA. 7H TEMPS ALSO TO COOL AS UPPER TROUGH MOVES INTO REGION. FOR THE EXTENDED WILL KEEP SKIES GENERALLY PARTLY CLOUDY AS SHEAR AXIS TO BE NEAR/CLOSE TO THE FA THROUGH PERIOD. ANOTHER FRONT MOVES INTO THE FA SUNDAY AND WILL CONTINUE SLIGHT CHANCE OF PRECIP FOR SUNDAY. TEMPERATURES TO STAY IN THE 80S/90S THROUGH EXTENDED PERIOD WITH NIGHTTIME LOWS IN THE 50S/60S. PRELIM NUMBERS... FRIONA 52/75/54/79 7321 TULIA 53/76/55/80 7321 BROWNFIELD 59/79/59/83 8431 LUBBOCK 59/77/57/82 8431 CHILDRESS 59/75/58/83 8731 ASPERMONT 62/80/61/84 7731 .LUB...TORNADO WATCH UNTIL 8 PM TXZ021>024-027>030-033>036-039>042. XI
In the hours before
Special weather statement, Jun 4, 4:13 PM CDT, 2 hours 21 minutes before
TXZ021>024-027>030-033>036-039>042-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 413 PM CDT TUE JUN 4 2002 ...A TORNADO WATCH IS IN EFFECT FOR THE SOUTH PLAINS UNTIL 800 PM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE TEXAS SOUTH PLAINS UNTIL 8 PM CDT. THE FOLLOWING COUNTIES ARE INCLUDED IN THIS WATCH... PARMER... CASTRO... SWISHER... BRISCOE... BAILEY... LAMB... HALE... FLOYD... COCHRAN... HOCKLEY... LUBBOCK... CROSBY... YOAKUM... TERRY... LYNN AND GARZA. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:10 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 50 min |
| Jun 4, 12:58 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 47 min |
| Jun 4, 1:26 PM CDT | Severe Thunderstorm Warning | LUB | King | 49 min |
| Jun 4, 1:48 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 42 min |
| Jun 4, 1:58 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 47 min |
| Jun 4, 2:06 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 54 min |
| Jun 4, 2:26 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 49 min |
| Jun 4, 2:40 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 50 min |
| Jun 4, 2:47 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 43 min |
| Jun 4, 3:07 PM CDT | Tornado Warning | LUB | Lubbock | 23 min |
| Jun 4, 3:30 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 45 min |
| Jun 4, 3:30 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 60 min |
| Jun 4, 4:01 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 44 min |
| Jun 4, 4:15 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 45 min |
| Jun 4, 4:44 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 46 min |
| Jun 4, 4:57 PM CDT | Flash Flood Warning | LUB | Hale, Lubbock | 2 hr |
| Jun 4, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 48 min |
| Jun 4, 5:06 PM CDT | Tornado Warning | LUB | Motley | 24 min |
| Jun 4, 5:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 48 min |
| Jun 4, 5:40 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 65 min |
| Jun 4, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 30 min |
| Jun 4, 6:12 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 33 min |
| Jun 4, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 47 min |
| Jun 4, 6:48 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.